MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL
Catalog Number 43210-30-51
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported a suspected positive result with a sterrad velocity¿ biological indicator (bi) after a completed sterrad nx cycle.The customer initially reported that they reran twice with new bis, and the results were negative.However, additional event information received on 04-feb-2024 suggests the affected load may not have been reprocessed prior to release for use on patients.There was no report of infection, injury or harm to patients associated with this event.Although no harm or injury has been reported, and no prior incidents have resulted in serious adverse events, asp has decided to report all incidents of suspected positive sterrad velocity¿ bi when the involved load is released and used prior to reprocessing.
 
Additional Manufacturer Narrative
H6: device codes: 3191-appropriate term/code not available: suspect positive bi, load not recalled.H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the lot number, system risk analysis (sra), and visual analysis.The device history record (dhr) was reviewed, and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.Trending analysis by lot number was reviewed from bi manufacture date to complaint open date and trending was not exceeded.Review of risk documentation shows the risk for exposure to biohazardous, pathogenic or infectious material to be "low." the single returned biological indicator was visually inspected and was observed processed with a yellow ci disc.The sample had been activated (crushed) with a depressed cap, shattered ampoule, and residual liquid purple media dispersed throughout the vial.The spore disc was observed visibly saturated with media and located in its normal position in the bottom of the vial.The "suspected positive bi" is not confirmed by visual analysis.The assignable cause of the issue could not be verified.The dhr review found no anomalies that would contribute to the complaint issue.The product was returned for visual analysis and the issue could not be confirmed.The customer was advised to follow their facility policies and procedures regarding the released load.The issue will continue to be tracked and trended.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).

Brand Name
STERRAD VELOCITY¿ BI
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key18793148
Report Number2084725-2024-00009
Device Sequence Number8351386
Product Code FRC
UDI-Device Identifier20705037049407
UDI-Public20705037049407
Combination Product (Y/N)N
Initial Reporter CountryJP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2024
Device Catalogue Number43210-30-51
Device Lot Number1252325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2024
Initial Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown